× These pituitary tumors (also called adenomas) secrete excessive amounts of prolactin and are the most common type of pituitary tumor seen clinically.

Cabergoline causes my adenoma to get bigger

  • yorgun
  • yorgun's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
  • Posts 6
  • Thank you received: 0

Replied by yorgun on topic Cabergoline causes my adenoma to get bigger

I am male 30 years old. 2.5 mm adenoma appeared last summer. It could be bigger now since i have been using cabergoline. Next mri is on sptember. 

I read in  a couple of  studies which indicates that DA using sometimes causes fibrosis which makes things a little harder for surgery.  I used once tanoxifen for a short period of time which made my TT levels beyond 800's but i felt no different in energy or sex drive. I don't know why but worse my endo could not know it either :)
1 month 2 days ago #10690

Please Log in or Create an account to join the conversation.

  • Posts 3
  • Thank you received: 0

Replied by Rkbrumbelow on topic Cabergoline causes my adenoma to get bigger

As you seem to be aware, Cabergoline is a D2 receptor antagonist and the D2 receptor modulates prolactin production. The D2 receptor also modulates inflammation and so fibrosis is relatively unlikely. 

About 10% of prolactin adenomas are as you describe, d2 resistant. Of those 10%, they tend to be macroadenomas and they tend to be fairly aggressive, as you also describe. 

I do not know if you are male or female, age or anything else about your case.

Is your adenoma a macro one? Has your endocrinologist ever suggested putting you on estrogen receptor antagonists? If it is truly aggressive you may have to have it resected or undergo chemo, but that is a conversation you will need to have with your Endo and your Neurosurgeon.
1 month 2 days ago #10686

Please Log in or Create an account to join the conversation.

  • yorgun
  • yorgun's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
  • Posts 6
  • Thank you received: 0

Replied by yorgun on topic Cabergoline causes my adenoma to get bigger

Thank you so much for your cares and replies. I have educated myself a lot, reading as much as i can through years. I highly suspect this adenoma is not a prolactinoma but a non functioning tumor pressing my stalk which causes problems in my dopamine transmittion. Dopamine agonists somehow make my adenoma grow bigger, subsequent MRIs trough years proven it. (8 or9 MRI in 9 years) 

I found a pituitary specialist in my country in the link you provided. 

I will upgrade this topic on September, after MRI and blood tests. 
1 month 2 days ago #10684

Please Log in or Create an account to join the conversation.

  • Posts 96
  • Thank you received: 4

Replied by pnaadmin on topic Cabergoline causes my adenoma to get bigger

I would recommend that you find a endocrinologist that specializes in pituitary tumors at the very least. I am not a medical professional either but I have heard of cases where a tumor was incorrectly diagnosed as a prolactinoma when it really wasn't. That can lead to treatments that are not as effective. I'm not saying that your tumor is not a prolactinoma, it may be but it never hurts to get a second opinion.  Here are links to lists of specialists. 

Pituitary Specialists

https://pituitary.org/medical-resources/physicians

Pituitary Centers

https://pituitary.org/medical-resources/hospitals

I also recommend educating yourself about pituitary disorders. Keep track of your symptoms so you can help your doctor figure out what is going on. Pituitary tumors can be very complex so specialists are needed to sort through what the tumor is doing to find the best course of action.

I hope this information is helpful. 

Take care,

Tammy
1 month 3 days ago #10682

Please Log in or Create an account to join the conversation.

  • Posts 19
  • Thank you received: 1

Replied by carolk on topic Cabergoline causes my adenoma to get bigger

Hi There,

I am not a medical professional. Having said that, this is something that you should discuss with your physician. Dopamine Agonist resistant Prolactinomas are sometimes treated with surgery or radiosurgery.  But this is for your physician to decide based on all of the  circumstances of your case. It's interesting that the adenoma shrinks when off the cab. The most important thing is that your physician is a pituitary specialist. Being treated at a pituitary center is ideal since they have all the medical professionals you need under one roof who can consult together to come up with a treatment plan specifically for your needs. If the doctor you are seeing does not treat many pituitary patients, you might consider getting a second opinion from a specialist. A second opinion never hurts. The PNA has a list of pituitary specialists under the resource tab on this website. Best wishes on your journey!
1 month 3 days ago #10681

Please Log in or Create an account to join the conversation.

  • yorgun
  • yorgun's Avatar Topic Author
  • Offline
  • Fresh Boarder
  • Fresh Boarder
  • Posts 6
  • Thank you received: 0

Cabergoline causes my adenoma to get bigger was created by yorgun

I have a question about my prolactinoma. When i start taking DA(caber) my microadenoma gets bigger in size. After i quit taking it it shrinks and gets smaller. My prolactin level is between 20-25 regardless of i am on or off medication. I believe it is a dopamine agonist resistant prolactinoma and when i take cabergoline does it simply cause fibrosis and expands? I have another mri on september. If this scenario repeats again, what sould i do and talk to my endo? 
1 month 4 days ago #10680

Please Log in or Create an account to join the conversation.

Moderators: [email protected]membershipcoordinatoradministration